Ask a doctor

Juvederm is not smooth under eyes, does it smooth out with time,days or weeks? is lumpy looking wrinkles show more?

I'm 43 years old, wrinkles under eyes. Had one cc uf juvederm split for both eyes. i have a tiny bruce only in one eye. . however, the filler is not smooth and actually shows my wrinkles more. Does this product take days or week to get smoother or what i see is what i get? please let me know to have peace of mind. doctor said not to touch it but perhaps might need to be massage. :( i'm worry and confuse. Doctor told me wait minimum 7 days, has been only 2days

Doctor Answers (3)

Juvederm and lower eye region

+1

Best to ask your doctor. I tell my patients that if they feel a small lump, then they can massage it gently to flatten it.


Manhattan Plastic Surgeon
4.5 out of 5 stars 16 reviews

Lumpy Juvederm Under the Eyes

+1

Hi Mon. While 2 days is not a lot of time to pass, there is one major issue that can cause lumpiness under the eyes. A good injection technique in this area puts the product "under the muscle". The skin over the muscle that circles the eyes is very thin, so the only way to make the product look good in the area under the eyes is to inject it under the muscle, lifting the whole area in a uniform way, instead of in a lumpy way.

believe it or not, there are a lot of MD's and RN's out there that do not bother to learn proper technique and lumpiness is one of the top side effects for this injection area when this method is not employed.

It could also be swelling, but you may want to check back with your injector to find out if this technique was employed. If not, we recommend you have it reversed with hyaluronidase and start over with a new injector. Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Follow-up with your doctor

+1

I hope this can help. When fillers are injected, especially under the eyes, they have the potential to cause asymmetries and lumps/bumps. Typically this isn't evident for 1-2 weeks or longer after injection, until the bruising and swelling from the needle sticks has resolved. If you see lumps or bumps, particularly if they are painful, red, or fluctuent (feel like there is fluid in them), then you should go back to your doctor immediately. There is an enzyme that can be injected to remove the filler if there is any thought of a problem. However, our office frequently injects Juvederm and other HA fillers into this area without any complications. If you feel something is not right do not hesitate to follow-up with your doctor. We tell all of our patients if there is excessive swelling, bruising or asymmetries after the procedure and you are nervous, do not hesitate to come back into the office for us to take a look. Icing, light firm compression, head elevation, and trying to keep your blood pressure low (ie laying off exercise, no yoga head stands, no straining when going to the bathroom) will help the swelling and bruising go down quicker. Arnica/bromelain tablets work well also. Best, Dr. E.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
5.0 out of 5 stars 24 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.